Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 18, NWS Melbourne, FL

April 30, 2013Orange County, Seminole County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 30, 2013, 7:16 PM EDT for Orange County, Seminole County, Florida. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2013, 7:16 PM EDT (23:16 UTC)
Expired
Apr 30, 2013, 8:00 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Seminole County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 7:20 PM EDTTSTM WND DMG4 S Altamonte Springs, FLLARGE OAK TREE FELL ON TOP OF A HOME IN WINTER PARK. REPORT OBTAINED FROM WFTV.
Apr 30, 7:20 PM EDTHAIL 11 Ene Altamonte Springs, FLHAM RADIO OPERATOR REPORTED QUARTER SIZE HAIL ON CENTRAL PARKWAY BEHIND ALTAMONTE MALL.
Apr 30, 7:30 PM EDTHAIL 14 Ne Altamonte Springs, FLQUARTER SIZE HAIL, ESTIMATED 50 MPH WIND GUST, AND OVER AN INCH OF RAIN IN 15 MINUTES AT SOUTH SEMINOLE HOSPITAL ON SR 434.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 11.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WUUS52 KMLB 302316
SVRMLB
FLC095-117-010000-
/O.NEW.KMLB.SV.W.0018.130430T2316Z-130501T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
716 PM EDT TUE APR 30 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ORANGE COUNTY IN FLORIDA
  WESTERN SEMINOLE COUNTY IN FLORIDA

* UNTIL 800 PM EDT.

* AT 716 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MAITLAND...AND MOVING NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  ALTAMONTE SPRINGS...FERN PARK...WEKIVA SPRINGS...CASSELBERRY...
  LONGWOOD...WINTER SPRINGS...LAKE MARY...LAKE JESSUP...SANFORD...
  SANFORD AIRPORT AND MIDWAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2887 8137 2887 8136 2886 8135 2885 8135
      2883 8127 2878 8116 2857 8131 2857 8149
TIME...MOT...LOC 2316Z 203DEG 14KT 2865 8139

$$


15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:55 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 30, 3:55 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT TUE APR 30 2013

.DISCUSSION...

TONIGHT...
WX PATTERN APPEARS MORE LIKE A MID SUMMER DIURNAL CONVECTIVE PATTERN
THAN A DRY SEASON SYNOPTIC PATTERN. WEST COAST SEA BREEZE IS WELL
DEFINED ALONG THE LENGTH OF THE GULF COAST...EAST COAST BREEZE WELL
DEFINED NORTH OF TITUSVILLE...SCT SHRAS/ISOLD TSTMS S OF
MELBOURNE/KISSIMMEE GENERATING MESOSCALE OUTFLOW BOUNDARIES THAT ARE
ENHANCING THE INLAND PROPAGATION OF THE SEABREEZE S OF MELBOURNE.
CONVECTION FIRING N OF I-4 AS OF MID AFTN...WRLY STEERING FLOW ABV
5KFT WILL GENERATE "BLOW BACK" PRECIP ACRS THE CWA THRU THIS EVNG.

UPSTREAM DYNAMIC SUPPORT REMAINS WEAK...MID LVL VORTICITY/UPR LVL
DIVERGENCE FIELDS OVER THE ERN GOMEX ARE UNIMPRESSIVE. VERY STRONG
UPR LVL DIVERGENCE OVER THE CENTRAL GOMEX DUE TO A LARGE STORM
CLUSTER OVER THE LOOP CURRENT. HOWEVER...THE SHORTWAVE THAT IS
GENERATING THE PRECIP IS LIFTING SLOWLY NE INTO THE LWR MS VALLEY...
EXPECT LITTLE MORE THAN MID/UPR LVL DEBRIS CLOUDS ACRS CENTRAL FL.
GFS DOES HINT AT SOME WEAK ISENTROPIC LIFT ACRS THE S HALF OF THE FL
PENINSULA...WILL KEEP SLGT CHC OF SHRAS IN THE FCST OVERNIGHT TO
ACCOUNT FOR THIS. HOWEVER...EXPECT QPF AMOUNTS WILL BE AOB 0.1" ONCE
DIURNAL CONVECTION BURNS ITSELF OUT.

INCREASING MID/UPR LVL CLOUD DECK WILL COUPLE WITH LIGHT ONSHORE
BREEZE TO KEEP MIN TEMPS IN THE M/U60S.

WEDNESDAY...
SCT/NMRS SHRAS AND TSRAS TO CONTINUE AS MUCH OF THE GOMEX/SW ATLC
REMAINS UNDER THE INFLUENCE OF THE SHORT WAVE TROF OFF THE CAROLINA
COAST AND THE SHORT WAVE TROF OVER THE NW GOMEX. A WEAK SFC FRONT
ASSOCD WITH THE TROF WILL STALL ACRS CENTRAL FL...KEEPING THE
PENINSULA UNDER A DEEP MOISTURE BAND WITH PWATS BTWN 1.6"-1.7". RUC
ANALYSIS SUGGESTS THE REGION WILL REMAIN COLD ALOFT WITH H50 TEMPS
HOLDING ARND -11C...WHILE THE SRN BRANCH OF THE H30-H20 JET STREAM
OVER THE SOUTHERN GOMEX/GREATER ANTILLES WILL KEEP THE FL PENINSULA
UNDER MODERATE TO STRONG UPR LVL DIVERGENCE.

W/NW FLOW ABV H70 BTWN 10-15KTS...DECREASING TO BLO 10KTS THRU THE
H100-H70 LYR. THIS WILL LIMIT THE POTENTIAL FOR BLOW BACK PRECIP
ALONG THE COAST...WILL FOCUS HIGHEST POPS OVER THE INTERIOR. DENSE
CLOUD COVER AND RAIN COOLED AIR WILL KEEP MAX TEMPS AOB CLIMO...
GENERALLY L80S ALONG THE COAST AND M80S INTERIOR.

THU-MON...(MODIFIED PREV DISC)
UNSEASONABLY WET PATTERN LOOKS TO REMAIN IN PLACE THROUGH AT LEAST
FRIDAY WITH MORE UNCERTAINTY WRT TO DRYING LOCALLY DURING THE
WEEKEND SHOULD CUTOFF LOW UPSTREAM GET NUDGED AWAY FROM THE AREA.

AN OMEGA BLOCK WILL BE IN PLACE ACROSS THE CENTRAL-EASTERN US AND
WESTERN ATLANTIC WITH A STRONG UPPER LEVEL RIDGE ACROSS THE
NORTHEAST AND EASTERN CANADA SANDWICHED IN BETWEEN TWO DEEP CUT OFF
LOWS OVER THE CENTRAL PLAINS AND WESTERN ATLANTIC. THE ROUGE PLAYER
IN THIS PATTERN WILL BE A REMNANT SHORTWAVE/WEAK CUT OFF LOW
CURRENTLY OVER THE WESTERN GULF THAT WILL MEANDER ALONG THE GULF
COAST/FL PENINSULA THROUGH THE END OF THE WEEK AS IT REMAINS BLOCKED
BY THE STRONG UPPER LEVEL RIDGE.

SURFACE TROUGH WILL STILL BE IN PLACE ACROSS THE FL PENINSULA ON
THURSDAY...BEFORE THE LARGE SURFACE HIGH ACROSS THE NE US NOSES
FURTHER SOUTH AND PUSHES THE TROUGH MORE INTO S FLORIDA ON FRIDAY.
AT THE SAME TIME...THE MEANDERING SHORTWAVE IS FORECAST TO SWING
THROUGH THE EASTERN GULF INTO THE PENINSULA. BOTH THE GFS AND ECMWF
SHOW A BROAD SURFACE LOW DEVELOPING ACROSS S FLORIDA WITH THIS
FEATURE. THE GRADIENT BETWEEN THE HIGH TO THE NORTH AND THE LOW IS
EXPECTED TO SET UP A ZONE OF FAIRLY BRISK EASTERLIES ACROSS THE
NORTH AND CENTRAL PORTIONS OF THE PENINSULA. WITH PRECIP WATER
VALUES RUNNING AT 1.6"-1.8"...UPPER LEVEL SUPPORT FROM THE
TROUGHINESS OVERHEAD AND PASSING SOUTHERN STREAM JET...MODELS ARE
POINTING TOWARDS A FAIRLY GOOD BAND OF ENHANCED PRECIP SETTING UP ON
THE NORTH SIDE OF THE WEAK SURFACE LOW.

BEST RAIN CHANCES LOOK TO BE THURS/THURS NIGHT WITH GRADUALLY
LOWERING CHANCES EARLY NEXT WEEK AS THE UPPER LEVEL FLOW SHIFTS
ENOUGH TO TAP INTO A DRIER AIRMASS.

BREEZY ONSHORE FLOW...CLOUD COVER AND PRECIP WILL KEEP TEMPERATURES
AT OR JUST BELOW NORMAL THURS-SUN WITH HIGHS IN THE UPPER 70S/AROUND
80 FROM BREVARD-OSCEOLA COUNTIES NORTHWARD AND LOW TO A FEW MID 80S
FURTHER SOUTH. LOWER PRECIP CHANCES BY MONDAY SHOULD ALLOW TEMPS TO
REBOUND INTO THE LOW-MID 80S EVERYWHERE. MILD OVERNIGHT LOWS IN THE
MID 60S...WITH UPPER 60S/AROUND 70 ALONG THE COAST.

&&

.AVIATION...
THRU 01/02Z...PREVAILING CIGS BTWN FL080-100...NMRS MVFR SHRAS AND
SCT IFR TSRAS ALL SITES...STORM MOTION E/SE 10-15KTS...ISOLD +TSRA
WITH SFC WND G35KTS PSBL THRU 01/00Z...MNLY N OF KISM-KMLB. BTWN
01/02Z-01/14Z...PREVAILING VFR WITH CIGS AOA FL120...LCL MVFR
CIGS/VSBYS IN BR AND LOW STRATUS S OF KISM-KMLB. AFT 14Z...SFC WNDS
BCMG NE BTWN 10-15KTS.

&&

.MARINE...
TONIGHT...WEAK INVERTED SFC TROF ACRS THE CENTRAL PENINSULA
EXTENDING NE TO THE CAROLINA COAST WILL GENERATE A LIGHT TO GENTLE
SPLIT FLOW ACRS THE LCL ATLC: E/NE NORTH OF SEBASTIAN INLET...SE
SOUTH OF THE INLET. DESPITE THE LIGHT WINDS...A PERSISTENT LONG PD
SWELL WILL MAINTAIN 3-4FT SEAS NEARSHORE...4-5FT SEAS OFFSHORE. LCL
HIGH WINDS/ROUGH SEAS NEAR SCT SHRAS/TSRAS.

WEDNESDAY...WINDS WILL GRADUALLY FRESHEN OUT OF THE NE AS A HIGH
PRES RIDGE OVER THE NEW ENGLAND/MID ATLC COAST BEGINS TO NOSE ITS
WAY DOWN THE ERN SEABOARD. WINDS 10-15KTS N OF SEBASTIAN INLET...AOB
10KTS TO THE S. LITTLE CHANGE IN SEAS AS THE INCREASING SFC/BNDRY
LYR WINDS WILL NOT BE IN PLACE LONG ENOUGH TO GENERATE LCL WIND
WAVES ON TOP OF THE 4-5FT LONG PD SWELL.

THU-SUN...(PREVIOUS)
THOUGH EXACT SPEEDS VARY...BOTH LONG RANGE MODELS ARE SHOWING A
PERIOD OF MODERATE-STRONG EASTERLY FLOW ON THE GRADIENT BETWEEN THE
HIGH TO THE NORTH AND A WEAK LOW ACROSS SOUTH FLORIDA. WINDS SPEEDS
WILL BE AT LEAST 15-20KTS...WITH PERIODS OF 20-25KTS POSSIBLE.
LOCALLY GENERATED FRESH SWELL WILL KEEP SEAS AT 8-10 FEET OFFSHORE
AND 6-8 FEET CLOSER TO THE COAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  80  68  79 /  30  50  30  60
MCO  66  85  67  83 /  30  60  40  60
MLB  67  81  71  81 /  40  50  40  60
VRB  67  81  69  82 /  40  50  40  60
LEE  66  85  67  82 /  30  60  40  60
SFB  67  85  67  83 /  30  50  40  60
ORL  67  85  68  83 /  30  60  40  60
FPR  67  81  67  83 /  40  50  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX...PENDERGRAST
Hazardous weather outlook, Apr 30, 5:58 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
558 AM EDT TUE APR 30 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
558 AM EDT TUE APR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...THE COMBINATION OF AN ABNORMALLY MOIST LATE
APRIL AIR MASS WITH THE PRESENCE OF MID TO UPPER LEVEL ENERGY AND
THE AFTERNOON SEA AND LAKE BREEZES WILL LEAD TO NUMEROUS SHOWERS
AND LIGHTNING STORMS...MAINLY DURING THE LATE AFTERNOON AND EARLY
EVENING.

EARLY MORNING RADAR SHOWS NUMEROUS STORMS OUT OVER THE ATLANTIC...'
AND A LARGE BUT WEAKENING CLUSTER OF STORMS OVER WESTERN FLORIDA.
WHILE SOME RAINFALL FROM THE WEST FLORIDA STORMS WILL AFFECT AREAS
NEAR AND NORTH OF GREATER KISSIMMEE SAINT CLOUD AND ORLANDO...THE
BEST CHANCE FOR STORMS TODAY APPEARS AS IF IT WILL BE DURING THE
AFTERNOON AND EARLY EVENING HOURS...AFTER THE LOCAL AIR MASS HAS
BEEN ALLOWED TO DESTABILIZE DUE TO AFTERNOON HEATING.

THE CONTINUED PRESENCE OF COOL AIR ALOFT MAY ALLOW FOR A FEW STORMS
TO BECOME STRONG. WIND GUSTS IN EXCESS OF 40 MPH...SMALL HAIL...
FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL ARE ALL POSSIBLE WITH
THE STRONGER STORMS TODAY. ACTIVITY WILL MOVE NORTHEAST TO EAST AT
AROUND 15 MPH.

.MARINE THUNDERSTORM GUST IMPACT...
WIND GUSTS OF 35 KNOTS OR GREATER WILL BE POSSIBLE OVER INLAND LAKES
AS WELL AS THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS FROM TODAY'S
STORMS. MARINERS SHOULD BE ON THE LOOKOUT FOR STORMS APPROACHING FROM
THE WEST AND SOUTHWEST.

.RIP CURRENT IMPACT...
A CONTINUED VERY LONG PERIOD SWELL OF AROUND 3 FEET WILL PRODUCE A
HIGH RISK OF RIP CURRENTS IN THE SURF ZONE TODAY. CHECK WITH YOUR
LOCAL BEACH PATROL FOR ADDITIONAL INFORMATION ABOUT OCEAN HAZARDS.
SWIM ONLY WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE.

.WIND AND SEA IMPACT...
SEAS OF 5 TO 6 FEET WILL CONTINUE BEYOND 20 NAUTICAL MILES OFFSHORE
THE FLORIDA EAST COAST. OPERATORS OF SMALL CRAFT SHOULD EXERCISE
CAUTION IF HEADED WELL OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE CHANCE FOR SHOWERS AND STORMS WILL REMAIN WELL ABOVE NORMAL
FOR EARLY MAY THROUGH SATURDAY. STRONG STORMS WILL BE POSSIBLE
EACH AFTERNOON.

AN INCREASING ONSHORE WIND FLOW WILL PRODUCE INCREASINGLY HAZARDOUS
BOATING CONDITIONS FROM LATE THURSDAY INTO THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

In the hours before

Special weather statement, Apr 30, 5:33 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EDT TUE APR 30 2013

FLZ045-147-302215-
NORTHERN BREVARD COUNTY-ORANGE-
533 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 45 MPH AND SMALL HAIL OVER EASTERN ORANGE COUNTY...

* UNTIL 615 PM EDT.

AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL...2 MILES
SOUTH OF WEDGEFIELD...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 45 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND AND SNAP TREE LIMBS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

VERY HEAVY RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY
PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS.
MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2839 8098 2838 8109 2861 8111 2861 8085
TIME...MOT...LOC 2132Z 191DEG 5KT 2845 8102

15
Special weather statement, Apr 30, 6:22 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EDT TUE APR 30 2013

FLZ044-302315-
NORTHERN LAKE COUNTY-
622 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTH CENTRAL LAKE
COUNTY...

* UNTIL 715 PM EDT.

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LADY
LAKE...MOVING SOUTHEAST AT 10 TO 15 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FRUITLAND PARK...LEESBURG AIRPORT AND MID
FLORIDA LAKES.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2897 8195 2897 8172 2896 8166 2905 8166
      2905 8165 2905 8164 2878 8165 2878 8196
      2896 8196
TIME...MOT...LOC 2222Z 302DEG 13KT 2892 8190

SEDLOCK
Local storm report, Apr 30, 6:35 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
635 PM EDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 SSW TITUSVILLE        28.56N 80.83W
04/30/2013  M0.25 INCH       BREVARD            FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED 0.25 TO 0.50 INCH HAIL.

&&

JRC
Special weather statement, Apr 30, 6:41 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT TUE APR 30 2013

FLZ045-046-302330-
ORANGE-SEMINOLE-
641 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
SOUTHWESTERN SEMINOLE COUNTY...

* UNTIL 730 PM EDT.

AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
ORLOVISTA...MOVING NORTH AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE FAIRVIEW SHORES...FERN PARK...FOREST CITY AND
ORLANDO EXECUTIVE AIRPORT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2878 8150 2876 8120 2849 8137 2850 8148
TIME...MOT...LOC 2241Z 193DEG 7KT 2853 8143

15
Special weather statement, Apr 30, 7:05 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
705 PM EDT TUE APR 30 2013

FLZ045-046-053-302345-
ORANGE-OSCEOLA-SEMINOLE-
705 PM EDT TUE APR 30 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
NORTHWESTERN OSCEOLA COUNTY...SOUTHERN SEMINOLE COUNTY...

* UNTIL 745 PM EDT.

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER BUENA
VENTURA LAKES AND ORLANDO...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE AUSTIN TINDALL PARK...BELLE ISLE...LAKE NONA
AND OSCEOLA HERITAGE PARK.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2859 8142 2875 8131 2863 8104 2832 8123
      2823 8135 2835 8151
TIME...MOT...LOC 2304Z 219DEG 15KT 2836 8136

15
Local storm report, Apr 30, 7:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
714 PM EDT TUE APR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 SE EUSTIS             28.81N 81.65W
04/30/2013  M1.00 INCH       LAKE               FL   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED QUARTER SIZE HAIL.

&&

JRC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:27 PM EDTSpecial Marine WarningMLB63 min
Apr 29, 8:41 PM EDTSpecial Weather StatementMLBSeminole49 min
Apr 29, 8:59 PM EDTSpecial Weather StatementMLBVolusia61 min
Apr 29, 9:07 PM EDTSpecial Marine WarningMLB83 min
Apr 30, 4:25 PM EDTSpecial Weather StatementMLBIndian River50 min
Apr 30, 4:32 PM EDTSevere Thunderstorm WarningMLBIndian River, Okeechobee58 min
Apr 30, 5:33 PM EDTSpecial Weather StatementMLBSeminole42 min
Apr 30, 6:14 PM EDTSevere Thunderstorm WarningMLBBrevard, Orange46 min
Apr 30, 6:22 PM EDTSpecial Weather StatementMLBLake53 min
Apr 30, 6:41 PM EDTSpecial Weather StatementMLBOrange49 min
Apr 30, 6:57 PM EDTTornado WarningMLBLake, Orange33 min
Apr 30, 7:05 PM EDTSpecial Weather StatementMLBOrange40 min
Apr 30, 7:29 PM EDTSevere Thunderstorm WarningMLBLake, Orange61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.